MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TIP FOR DHS®/DCS® IMPACTOR (338.28)

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TIP FOR DHS®/DCS® IMPACTOR (338.28)
Model Number 338.26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the tip for dynamic hip and condylar screw system (dhs/dcs) impactor broke.The issue was found out in the sterile processing department.There was no patient involvement.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The incorrect date rec'd by mfr was inadvertently utilized in initial medwatch.The correct date is november 11, 2019.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part number: 338.26, synthes lot number: 4152314 , supplier lot number: n/a, release to warehouse date: 24 nov 2000, expiration date: n/a, manufactured by synthes brandywine.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: investigation summary background: it was reported that on an unknown date, the tip for dynamic hip and condylar screw system (dhs/dcs) impactor broke.The issue was found out in the sterile processing department.There was no patient involvement.This complaint involves one (1) device.S&r evaluation: the customer reported the tip for dynamic hip and condylar screw system (dhs/dcs) impactor broke.The repair technician reported the tip was broken.Tip broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Investigation flow: damage.Visual inspection: tip for dhs®/dcs® impactor (338.28) was received at us cq.Upon visual inspection at cq, it is observed that the tip part of the device got broken.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Documentation/ specification review: the following drawing(s) was reviewed; tip for dhs/ dcs impactor: 338_26_1 rev.A and rev.D tip for dhs/ dcs impactor pinned assembly: 338_26 rev.C and rev.H no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as it is observed that the tip part of the device got broken.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: per reporter the correct awareness date is: nov.11, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 2 report as december 04, 2019 but should have been december 30, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIP FOR DHS®/DCS® IMPACTOR (338.28)
Common Device Name
IMPACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9401873
Report Number2939274-2019-62432
Device Sequence Number2089844
Product Code HWA
UDI-Device Identifier10886982193292
UDI-Public(01)10886982193292
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.26
Device Catalogue Number338.26
Device Lot Number4152314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/04/2019
12/04/2019
01/07/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/23/2019
01/06/2020
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1